I am curious what thoughts / conclusions there are about the effect of large-ish doses of vitamin C on the ph of the large intestines.
My concern would be the lowering of the bowel ph to an acidic state and thus facilitating overgrowths of Candida Albicans etc.
So; does vit C alter the bowel ph and if so to what degree and what effect does this have on bacteria / yeast / fungus in the gut?
We have such bright people reading and contributing to this forum!!
Now, Zuric is right - a lot of the acid from the stomach, one would surmise, passes into the small intestine, yet somehow the pH in the small intestine is 8.0 ?? So, either the acid is neutralized as "chum" before it leaves the stomach or there is some other mechanism triggered in the small intestine, when the acidic stomach contents arrive.
One answer (thanks to Hickey/Roberts) is that a lot of ascorbic acid gets into the blood stream via or through the stomach lining - hmmmmm Sodium-ascorbate passes through to the intestines. This may be a better explanation why Cathcart gets his ascorbate effect from ascorbic acid orally - and not "mineral ascorbates"
But lets say that Nature never intended for us to take such large doses - and that taking the generally weak acid, hydrogen ascorbate, lowers the pH of the bowel. One answer - take more as sodium ascorbate.
But for AA, lets examine the two scenarios. With meals and before (or way after) meals.
Before meals: Seems to be better absorbed - the reports we get. Even if pH of bowel is lowered - no food to digest, so what? May ben help control fungi.
With meals: What ever mechanism "neutralizes" stomach contents should work for AA too, right?